Back pain..

By runthe Latest Reply 2011-08-30 20:16:19 -0500
Started 2011-08-29 23:25:30 -0500

Yesterday I was chasing my puppy up the stairs trip hurting my hand, elbow and back. The pain in my back hurts so bad I have notice that my blood sugar have been low because I have been taking pain pills along with my Insulin. Should I be concerned about this or don't worry. I suffered from Rheumatoid Arthritis and fibro. I know that the pressure from falling triggerd something in my back to cause me so much pain.
Hoping that all have a good night.

8 replies

Harlen 2011-08-30 09:23:48 -0500 Report

My BS gose up when I am in a lot of pain ,I wish it whent down lol
Going thrue a lot of back pain and going thue it now I feel for you .
Hope you get better soon
Best wishes

eristar 2011-08-30 06:48:53 -0500 Report

Gee, when I was on pain pills (vicodin and morphine) following my surgery last year, my glucose levels were usually too high, although I think the pain and stress had something to do with that at well…in any event, I hope you feel better really soon!

wolfmom41 2011-08-30 01:48:32 -0500 Report

Howdy! I don't know if this helps, but I've been on a number of pain meds for my nerve/back pain and have found that several make my blood sugar completely crash within about an hour of taking them! I told my doctor (whom I love, he's such a knowledgeable, kind man!) and he agreed that while there's no warnings about b.s. levels dropping with pain med intake, that he finds many patients complain of it. We switched my pain med to a more long-acting patch, which solved the problem competely. You might just want to tell your doctor and see if you can switch to something else? Or…plan to take a snack approx. 30 min. after taking the med (or whatever fits for your particular situation)?? Hope I helped a bit…take it easy and rest, fluids, elevate swollen areas and apply ice—20min on/20min. off.!!

jayabee52 2011-08-30 00:35:17 -0500 Report

How low is your BG?
Often pain or stress raises one's BG levels. I don't know about how pain pills affects BG levels. I think it may depend on what is in the pain pill.

I pray for a good night for you Rhonda.

Next Discussion: Hashimotos »